Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Hill257

Has anyone had success on Accutane for hormonal acne?

Recommended Posts

I keep reading that Accutane does not work on hormonal acne, which worries me because my dermatologist told me it does. I'm actually on accutane right now for hormonal acne...

Can anyone clarify this for me? Do you know anyone who has hormonal acne and has had success/failure with accutane? 



btw- I can't go on contraceptives or spironolactone because I have a high risk for stroke. I also do not have PCOS or high testosterone.... my DHEAS is elevated (kind of an unusual hormone imbalance). 

 

Link to comment
Share on other sites

Hi. I also can't go on BC or spiro as they make me really sick and also make my acne worse. Im five months into my accutane course for comedonal acne that flares into large pimples that is speculated to be related to hormones and its just not working for me :( not to say that it won't, but so far I still get bad flare ups. Im going to try natural supplements with the accutane because I have tried both separately and had moderate success with each so I think both together will work well...they were all approved by my doctor and hopefully ill see a jumpstart. I'd say give accutane a few months (2-3) and if you still see no improvement or your acne is worse like mine, then maybe look into additional supplements. What else have you tried for hormonal acne?

also, Ive read that a lot of patients with hormonal acne will clear up while on accutane but then it will return. This is my second course of accutane so i have experienced this first hand and am hoping the accutane will clear me, and healthy lifestyle and supplements will keep me clear. 

Link to comment
Share on other sites

Aw, sorry to hear accutane isn't  working for you! I recently watched this video on youtube where a woman had tried everything and was unsuccessful ....until she saw a Nauropathic doctor. Maybe you could try that?

My acne cleared up almost immediately after starting accutane.... but I'm afraid it will come back after I stop the treatment.  I've tried a ton of different antibiotics, topicals (epiduo, aczone, etc), spironolactone, different birth control pills. It sucks because the pill and spiro helped a lot, but then I found out I have a clotting problem so I had to go off the bcp. Also, my hair started to fall out from the spiro. 

My skin is naturally just sooo oily  which triggers breakouts all over my face. It's not cystic either, but still pretty severe.

Link to comment
Share on other sites

yeah! I already see a naturopath and since i started those supplements I'm finally starting to know a difference... she said once i stop accutane the supplements will be more than enough to keep me clear so maybe its something you should look into as well! :)

Link to comment
Share on other sites

I had hormonal cystic acne on my back and face.  I went on Accutane and have been acne free for over a year.  Fortunately, most of my scarring has disappeared and I have great skin now.  My only regret with Accutane is that I didn't do it sooner.  I try to come on here from time to time because people who achieve clarity often leave the boards for good.  Good luck.  Accutane just might work for you, too! :)

Edited by Fudgesicle87
Link to comment
Share on other sites

On February 24, 2017 at 7:16 AM, Fudgesicle87 said:

I had hormonal cystic acne on my back and face.  I went on Accutane and have been acne free for over a year.  Fortunately, most of my scarring has disappeared and I have great skin now.  My only regret with Accutane is that I didn't do it sooner.  I try to come on here from time to time because people who achieve clarity often leave the boards for good.  Good luck.  Accutane just might work for you, too! :)

Thank you!! This gives me hope :D Edited by Hill257
Link to comment
Share on other sites

I have the same exact thing! Non pcos, but slightly elevated DHEAS! Have you been tested for congential adrenal hyperplasia type I or type II? It's a rare condition but one of the symptoms is elevated DHEAS. I was tested for it and was negative, but I wanted to share that with you. I just finished my accutane course 4 weeks ago, and sad to report I got a cystic lesion two days ago, out of no where :( I highly recommend starting retin-a as soon as possible once you finish your course to continue the process. I just started the retin-a yesterday (was prescribed Atralin). I hope this is just a fluke. My breakouts were 99% of the time on my chin/jawline and this cystic zit is near my nose. Lets hope the retin-a does its thing and clears it up! I was on spironolactone for 3 years and it kept me 90% clear. My ND suggest TestroQuench as a form of natural "spirnolactone" - its completely made up of herbs that are anti androgen. 

xx. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×